Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2008, 5:24 PM CDT for Holt County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 17, 2008, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 172224
SVRLBF
NEC089-172315-
/O.NEW.KLBF.SV.W.0154.080617T2224Z-080617T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTHWEST OF PAGE...OR 9 MILES NORTH OF ONEILL...AND MOVING
SOUTHEAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAGE BY 600 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4231 9844 4262 9872 4269 9868 4270 9858
4246 9830 4244 9830 4240 9828
TIME...MOT...LOC 2224Z 325DEG 20KT 4257 9856
$$
KECK3 follow-up statements
000
WWUS53 KLBF 172240
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT TUE JUN 17 2008
NEC089-172315-
/O.CON.KLBF.SV.W.0154.000000T0000Z-080617T2315Z/
HOLT NE-
540 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL HOLT COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHWEST OF PAGE...OR 8 MILES NORTHEAST OF
ONEILL...MOVING SOUTHEAST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PAGE BY 615 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4231 9844 4262 9872 4269 9868 4270 9858
4246 9830 4244 9830 4240 9828
TIME...MOT...LOC 2240Z 328DEG 15KT 4253 9853
$$
TLK000
WWUS53 KLBF 172248
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT TUE JUN 17 2008
NEC089-172315-
/O.CON.KLBF.SV.W.0154.000000T0000Z-080617T2315Z/
HOLT NE-
547 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL HOLT COUNTY...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 10 MILES NORTHWEST OF PAGE...OR 8 MILES
NORTHEAST OF ONEILL...MOVING SOUTHEAST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PAGE BY 615 PM CDT...
AT 546 PM CDT LAW ENFORCEMENT REPORTED HAIL COVERED THE GROUND TO A
DEPTH OF 4 INCHES ON HIGHWAY 281 NEAR 10 MILES NORTH OF ONEILL WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4231 9844 4262 9872 4269 9868 4270 9858
4246 9830 4244 9830 4240 9828
TIME...MOT...LOC 2247Z 328DEG 15KT 4251 9851
$$
TLK000
WWUS53 KLBF 172312
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT TUE JUN 17 2008
NEC089-172322-
/O.EXP.KLBF.SV.W.0154.000000T0000Z-080617T2315Z/
HOLT NE-
612 PM CDT TUE JUN 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 615 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED WHILE MOVING EAST
OF THE PAGE AREA. HEAVY RAINFALL AND PEA SIZE HAIL IS STILL POSSIBLE
AS THE STORM EXITS EAST CENTRAL HOLT COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4231 9844 4262 9872 4269 9868 4270 9858
4246 9830 4244 9830 4240 9828
TIME...MOT...LOC 2312Z 328DEG 15KT 4242 9844
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:03 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 3:03 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUN 17 2008 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS WITH TROUGH OVER EASTERN CONUS. MOISTURE POOLING OVER SOUTHWEST INTO NORTWEST NEBRASKA AS SEN IN VISIBLE SATELLITE. ISOLATED CONVECTION FIRING ALONG BLACKHILLS AND SOUTH CENTRAL SOUTH DAKOTA. && .DISCUSSION... IN THE NEAR TERM MODELS HAVING TROUBLE WITH TIMING OF WAVES MOVING AROUND AND THROUGH THE H5 RIDGE TO THE WEST. MOISTURE RIDGE OVER SOUTHWEST NEBRASKA HAS POTENTIAL FOR WEATHER TONIGHT. HAVE USED A BLEND FOR THE FORECAST. CONFIDENCE IS LOW WHERE CONVECTION MAY FIRE. CAP REMAINS STRONG THIS AFTERNOON OVER FORECAST AREA. WEAK LLJ CAPES AROUND 2000 TO 2500 MODERATE INSTABILITY BUT NO GOOD FOCUS. STRONGER WAVE MOVING THROUGH THE NORTHERN PLAINS ON WEDNESDAY WITH BETTER FORCING HAVE LEFT CHANCE POPS GOING INTO WEDNESDAY NIGHT AND THEN BEGAN TRIMMING THEM BACK. TEMPERATURES IN THE 80S LOWS IN THE 50S. EXTENDED...FRIDAY NIGHT THRU TUESDAY MODELS SEEM TO BE IN DECENT AGREEMENT IN BUILDING THE UPPER RIDGE ACROSS THE DESERT SOUTHWEST DURING THE WEEKEND...AND THEN NOSING THE RIDGE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRANSLATE FROM NORTHWEST TO SOUTHEAST ACROSS OUR AREA...AND THIS WILL KEEP THE CHANCE FOR AFTERNOON AND OVERNIGHT CONVECTION GOING THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS SHOW THE UPPER LEVEL RIDGE BUILDING INTO OUR AREA MONDAY AND TUESDAY...SO HAVE OPTED TO LEAVE THOSE DAYS DRY FOR NOW...AS TEMPERATURES ALOFT MAY WARM HELPING TO SUPPRESS CONVECTION. TEMPERATURES WILL GRADUALLY BE WARMING THROUGH THE PERIOD...WITH HIGHS AOA 90 DEGREES...ESPECIALLY IN THE SOUTHWEST ZONES BY SUNDAY. DEW POINTS IN THE UPPER 50S TO MID 60S WILL HELP KEEP TEMPERATURES UP AT NIGHT...WITH LOWS IN THE 60S BECOMING COMMON BY SUNDAY...AND THEN LASTING FOR THE REST OF THE EXTENDED PERIOD. && .AVIATION... MOISTURE FEED NORTH ACROSS WESTERN NEBRASKA LEADING TO AREAS OF MVFR CONDITIONS WEST OF HIGHWAY 83 TO THE EASTERN NEBRASKA PANHANDLE. THE POTENTIAL FOR MVFR CONDITIONS WILL IMPACT TERMINALS KLBF AND KVTN THROUGH 18/00Z. ANOTHER ROUND OF CONVECTION IS EXPECTED THIS EVENING AND OVERNIGHT THAT WILL LIKELY INFLUENCE THE KVTN TERMINAL FROM 00Z TO 04Z THIS EVENING THEN TOWARD DAYBREAK AS RIDGE RUNNERS MOVE SOUTHEAST. OVERNIGHT BOUNDARY LAYER MOISTURE INCREASES ACROSS THE WEST WITH MVFR TO LIFR CONDITIONS GENERALLY WEST OF KLBF AND KVTN TERMINALS THROUGH 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/POWER
Hazardous weather outlook, Jun 17, 3:04 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT TUE JUN 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-182015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT TUE JUN 17 2008 /204 PM MDT TUE JUN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE GREATEST RISK IS WEST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO MASON CITY IN CUSTER COUNTRY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS FURTHER EAST IS POSSIBLE AS DISTURBANCES MOVES THROUGH THE UPPER RIDGE AND ENCOUNTER DEEPENING MOISTURE IN AN UNSTABLE ENVIRONMENT. THE PRIMARY THREAT IS LARGE HAIL WITH THE POTENTIAL FOR THUNDERSTORMS TO EVOLVE INTO CLUSTERS THAT COULD PRODUCE HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER RIDGE WILL BUILD SLOWLY EAST WITH AN ACTIVE WEATHER PATTERN EACH DAY THROUGH THURSDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THROUGH THURSDAY WILL BE MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE...WHERE CONDITIONS WILL REMAIN THE MOST UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 17, 4:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 NW BUTTE 42.93N 98.88W
06/17/2008 E1.00 INCH BOYD NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 4:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
415 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 M1.00 INCH BOYD NE PUBLIC
HAIL WAS COVERING GROUND TO DEPTH OF ONE INCH.
&&
CARMELLocal storm report, Jun 17, 4:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 E1.25 INCH BOYD NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 4:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 M1.00 INCH BOYD NE TRAINED SPOTTER
HAIL FROM DIME TO QUARTER SIZE HAD ACCUMULATED TO A DEPTH
OF 4 INCHES ON THE GROUND.
&&
CARMELLocal storm report, Jun 17, 5:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 15 N ONEILL 42.68N 98.65W
06/17/2008 E0.75 INCH HOLT NE PUBLIC
PENNY SIZE HAIL COVERING ENTIRE GROUND.
&&
CARMELLocal storm report, Jun 17, 5:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ONEILL 42.46N 98.65W
06/17/2008 E1.00 INCH HOLT NE PUBLIC
HEAVY RAIN OCCURRING AT TIME OF REPORT AND HAIL COVERING
THE GROUND.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:58 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 28 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 67 min |
| Jun 17, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 38 min |
| Jun 17, 4:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jun 17, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 66 min |
| Jun 17, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 47 min |
| Jun 17, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 19 min |
| Jun 17, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 27 min |
| Jun 17, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 38 min |
| Jun 17, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 24 min |
| Jun 17, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.